doi: 10.3934/mcrf.2021005
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Noise and stability in reaction-diffusion equations

1. 

College of Mathematics and Statistics, Nanjing University of Information Science and Technology, Nanjing 210044, China

2. 

School of Statistics and Mathematics, Zhongnan University of Economics and Law, Wuhan 430073, China

3. 

Institute of Applied Mathematics, Henan University, Kaifeng 475001, China

* Corresponding author: Jinlong Wei

Received  August 2020 Revised  November 2020 Early access March 2021

Fund Project: The authors are grateful to the referees for their valuable suggestions and comments on the original manuscript. This research was partly supported by the NSF of China grants 11771123, 11501577, 11626085 and the Startup Foundation for Introducing Talent of NUIST

We study the stability of reaction-diffusion equations in presence of noise. The relationship of stability of solutions between the stochastic ordinary different equations and the corresponding stochastic reaction-diffusion equation is firstly established. Then, by using the Lyapunov method, sufficient conditions for mean square and stochastic stability are given. The results show that the multiplicative noise can make the solution stable, but the additive noise will be not.

Citation: Guangying Lv, Jinlong Wei, Guang-an Zou. Noise and stability in reaction-diffusion equations. Mathematical Control & Related Fields, doi: 10.3934/mcrf.2021005
References:
[1]

L. Arnold, I. Chueshov and G. Ochs, Random Dynamical Systems Methods in Ship Stability: A Case Study. Interacting Stochastic Systems, Springer, Berlin, 2005, 409–433. doi: 10.1007/3-540-27110-4_19.  Google Scholar

[2]

V. BarbuC. Lefter and G. Tessitore, A note on the stabilizability of stochastic heat equations with multiplicative noise, C. R. Math. Acad. Sci. Paris, 334 (2002), 311-316.  doi: 10.1016/S1631-073X(02)02259-8.  Google Scholar

[3]

V. Barbu and G. Da Prato, Internal stabilization by noise of the Navier-Stokes equation, SIAM J. Control Optim., 49 (2011), 1-20.  doi: 10.1137/09077607X.  Google Scholar

[4]

V. Barbu, Note on the internal stabilization of stochastic parabolic equations with linearly multiplicative Gaussian noise, ESAIM Control Optim. Calc. Var., 19 (2013), 1055-1063.  doi: 10.1051/cocv/2012044.  Google Scholar

[5]

P. -L. Chow, Stochastic partial differential equations. Applied Mathematics and Nonlinear Science Series, Chapman & Hall, Boca Raton, FL, 2007.  Google Scholar

[6]

P-L. Chow, Explosive solutions of stochastic reaction-diffusion equations in mean $L^p$-norm, J. Differential Equations, 250 (2011), 2567-2580.  doi: 10.1016/j.jde.2010.11.008.  Google Scholar

[7]

T. CaraballoP. Kloeden and B. Schmalfuß, Exponentially stable stationary solutions for stochastic evolution equations and their perturbation, Appl. Math. Optim., 50 (2004), 183-207.  doi: 10.1007/s00245-004-0802-1.  Google Scholar

[8] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Encyclopedia of Mathematics and its Applications, vol. 44, Cambridge University Press, Cambridge, 1992.   Google Scholar
[9]

K. DareiotisM. Gerencsér and B. Gess, Entropy solutions for stochastic porous media equations, J. Differential Equations, 266 (2019), 3732-3763.  doi: 10.1016/j.jde.2018.09.012.  Google Scholar

[10]

E. Fedrizzi and F. Flandoli, Noise prevents singularities in linear transport equations, J. Funct. Anal., 264 (2013), 1329-1354.  doi: 10.1016/j.jfa.2013.01.003.  Google Scholar

[11]

F. FlandoliM. Gubinelli and E. Priola, Well-posedness of the transport equation by stochastic perturbation, Invent. Math., 180 (2010), 1-53.  doi: 10.1007/s00222-009-0224-4.  Google Scholar

[12]

F. Flandoli and D. Luo, Euler-Lagrangian approach to 3D stochastic Euler equations, J. Geom. Mech., 11 (2019), 153-165.  doi: 10.3934/jgm.2019008.  Google Scholar

[13]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, 2nd edition, Springer-Verlag, Berlin, 1983. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[14]

R. Khasminskii, Stochastic Stability of Differential Equations, Stochastic Modelling and Applied Probability, vol. 66, Springer, Heidelberg, 2012. doi: 10.1007/978-3-642-23280-0.  Google Scholar

[15]

K. Liu and X. Mao, Exponential stability of non-linear stochastic evolution equations, Stochastic Process. Appl., 78 (1998), 173-193.  doi: 10.1016/S0304-4149(98)00048-9.  Google Scholar

[16]

G. Lv and J. Duan, Impacts of noise on a class of partial differential equations, J. Differential Equations, 258 (2015), 2196-2220.  doi: 10.1016/j.jde.2014.12.002.  Google Scholar

[17]

G. LvJ. DuanL. Wang and J. Wu, Impact of noise on ordinary differential equations, Dynamic system and Applications, 27 (2018), 225-236.   Google Scholar

[18]

G. LvH. GaoJ. Wei and J.-L. Wu, BMO and Morrey-Campanato estimates for stochastic convolutions and Schauder estimates for stochastic parabolic equations, J. Differential Equations, 266 (2019), 2666-2717.  doi: 10.1016/j.jde.2018.08.042.  Google Scholar

[19]

G. Lv and J. Wei, Global existence and non-existence of stochastic parabolic equations, preprint, 2019, arXiv: 1902.07389. Google Scholar

[20]

M. Mackey and G. Nechaeva, Noise and stability in differential delay equations, J. Dynam. Differential Equations, 6 (1994), 395-426.  doi: 10.1007/BF02218856.  Google Scholar

[21]

X. Mao, Exponential Stability of Stochastic Differential Equations, Monographs and Textbooks in Pure and Applied Mathematics, vol. 182. Marcel Dekker, Inc., New York, 1994.  Google Scholar

[22]

D. H. Nguen and G. Yin, Stability of regime-switching diffusion systems with discrete states belonging to a countable set, SIAM J. Control Optim., 56 (2018), 3893-3917.  doi: 10.1137/17M1118476.  Google Scholar

[23]

R. Tian, J. Wei and J. Wu, On a generalized population dynamics equation with environmental noise, Statist. Probab. Lett., 168 (2021) 108944, 7 pp. doi: 10.1016/j. spl. 2020.108944.  Google Scholar

[24]

J. B. Walsh, An Introduction to Stochastic Partial Differential Equations, Lecture Notes in Math., vol. 1180, Springer, Berlin, 1986. doi: 10.1007/BFb0074920.  Google Scholar

[25]

Y. Wang, F. Wu and X. Mao, Stability in distribution of stochastic functional differential equations, Systems Control Lett., 132 (2019), 104513, 10 pp. doi: 10.1016/j. sysconle. 2019.104513.  Google Scholar

[26]

F. WuG. Yin and L.Y. Wang, Stability of a pure random delay system with two-time-scale Markovian switching, J. Differential Equations, 253 (2012), 878-905.  doi: 10.1016/j.jde.2012.04.017.  Google Scholar

[27] Q. Ye and Z. Li, Introduction to Reaction-Diffusion Equations, Science Press, Beijing, 1990.   Google Scholar
[28]

X. Zhang, Stochastic differential equations with Sobolev drifts and driven by $\alpha$-stable processes, Ann. Inst. Henri Poincaré Probab. Stat., 49 (2013), 1057-1079.  doi: 10.1214/12-AIHP476.  Google Scholar

show all references

References:
[1]

L. Arnold, I. Chueshov and G. Ochs, Random Dynamical Systems Methods in Ship Stability: A Case Study. Interacting Stochastic Systems, Springer, Berlin, 2005, 409–433. doi: 10.1007/3-540-27110-4_19.  Google Scholar

[2]

V. BarbuC. Lefter and G. Tessitore, A note on the stabilizability of stochastic heat equations with multiplicative noise, C. R. Math. Acad. Sci. Paris, 334 (2002), 311-316.  doi: 10.1016/S1631-073X(02)02259-8.  Google Scholar

[3]

V. Barbu and G. Da Prato, Internal stabilization by noise of the Navier-Stokes equation, SIAM J. Control Optim., 49 (2011), 1-20.  doi: 10.1137/09077607X.  Google Scholar

[4]

V. Barbu, Note on the internal stabilization of stochastic parabolic equations with linearly multiplicative Gaussian noise, ESAIM Control Optim. Calc. Var., 19 (2013), 1055-1063.  doi: 10.1051/cocv/2012044.  Google Scholar

[5]

P. -L. Chow, Stochastic partial differential equations. Applied Mathematics and Nonlinear Science Series, Chapman & Hall, Boca Raton, FL, 2007.  Google Scholar

[6]

P-L. Chow, Explosive solutions of stochastic reaction-diffusion equations in mean $L^p$-norm, J. Differential Equations, 250 (2011), 2567-2580.  doi: 10.1016/j.jde.2010.11.008.  Google Scholar

[7]

T. CaraballoP. Kloeden and B. Schmalfuß, Exponentially stable stationary solutions for stochastic evolution equations and their perturbation, Appl. Math. Optim., 50 (2004), 183-207.  doi: 10.1007/s00245-004-0802-1.  Google Scholar

[8] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Encyclopedia of Mathematics and its Applications, vol. 44, Cambridge University Press, Cambridge, 1992.   Google Scholar
[9]

K. DareiotisM. Gerencsér and B. Gess, Entropy solutions for stochastic porous media equations, J. Differential Equations, 266 (2019), 3732-3763.  doi: 10.1016/j.jde.2018.09.012.  Google Scholar

[10]

E. Fedrizzi and F. Flandoli, Noise prevents singularities in linear transport equations, J. Funct. Anal., 264 (2013), 1329-1354.  doi: 10.1016/j.jfa.2013.01.003.  Google Scholar

[11]

F. FlandoliM. Gubinelli and E. Priola, Well-posedness of the transport equation by stochastic perturbation, Invent. Math., 180 (2010), 1-53.  doi: 10.1007/s00222-009-0224-4.  Google Scholar

[12]

F. Flandoli and D. Luo, Euler-Lagrangian approach to 3D stochastic Euler equations, J. Geom. Mech., 11 (2019), 153-165.  doi: 10.3934/jgm.2019008.  Google Scholar

[13]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, 2nd edition, Springer-Verlag, Berlin, 1983. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[14]

R. Khasminskii, Stochastic Stability of Differential Equations, Stochastic Modelling and Applied Probability, vol. 66, Springer, Heidelberg, 2012. doi: 10.1007/978-3-642-23280-0.  Google Scholar

[15]

K. Liu and X. Mao, Exponential stability of non-linear stochastic evolution equations, Stochastic Process. Appl., 78 (1998), 173-193.  doi: 10.1016/S0304-4149(98)00048-9.  Google Scholar

[16]

G. Lv and J. Duan, Impacts of noise on a class of partial differential equations, J. Differential Equations, 258 (2015), 2196-2220.  doi: 10.1016/j.jde.2014.12.002.  Google Scholar

[17]

G. LvJ. DuanL. Wang and J. Wu, Impact of noise on ordinary differential equations, Dynamic system and Applications, 27 (2018), 225-236.   Google Scholar

[18]

G. LvH. GaoJ. Wei and J.-L. Wu, BMO and Morrey-Campanato estimates for stochastic convolutions and Schauder estimates for stochastic parabolic equations, J. Differential Equations, 266 (2019), 2666-2717.  doi: 10.1016/j.jde.2018.08.042.  Google Scholar

[19]

G. Lv and J. Wei, Global existence and non-existence of stochastic parabolic equations, preprint, 2019, arXiv: 1902.07389. Google Scholar

[20]

M. Mackey and G. Nechaeva, Noise and stability in differential delay equations, J. Dynam. Differential Equations, 6 (1994), 395-426.  doi: 10.1007/BF02218856.  Google Scholar

[21]

X. Mao, Exponential Stability of Stochastic Differential Equations, Monographs and Textbooks in Pure and Applied Mathematics, vol. 182. Marcel Dekker, Inc., New York, 1994.  Google Scholar

[22]

D. H. Nguen and G. Yin, Stability of regime-switching diffusion systems with discrete states belonging to a countable set, SIAM J. Control Optim., 56 (2018), 3893-3917.  doi: 10.1137/17M1118476.  Google Scholar

[23]

R. Tian, J. Wei and J. Wu, On a generalized population dynamics equation with environmental noise, Statist. Probab. Lett., 168 (2021) 108944, 7 pp. doi: 10.1016/j. spl. 2020.108944.  Google Scholar

[24]

J. B. Walsh, An Introduction to Stochastic Partial Differential Equations, Lecture Notes in Math., vol. 1180, Springer, Berlin, 1986. doi: 10.1007/BFb0074920.  Google Scholar

[25]

Y. Wang, F. Wu and X. Mao, Stability in distribution of stochastic functional differential equations, Systems Control Lett., 132 (2019), 104513, 10 pp. doi: 10.1016/j. sysconle. 2019.104513.  Google Scholar

[26]

F. WuG. Yin and L.Y. Wang, Stability of a pure random delay system with two-time-scale Markovian switching, J. Differential Equations, 253 (2012), 878-905.  doi: 10.1016/j.jde.2012.04.017.  Google Scholar

[27] Q. Ye and Z. Li, Introduction to Reaction-Diffusion Equations, Science Press, Beijing, 1990.   Google Scholar
[28]

X. Zhang, Stochastic differential equations with Sobolev drifts and driven by $\alpha$-stable processes, Ann. Inst. Henri Poincaré Probab. Stat., 49 (2013), 1057-1079.  doi: 10.1214/12-AIHP476.  Google Scholar

[1]

Wei Wang, Kai Liu, Xiulian Wang. Sensitivity to small delays of mean square stability for stochastic neutral evolution equations. Communications on Pure & Applied Analysis, 2020, 19 (4) : 2403-2418. doi: 10.3934/cpaa.2020105

[2]

Evelyn Buckwar, Girolama Notarangelo. A note on the analysis of asymptotic mean-square stability properties for systems of linear stochastic delay differential equations. Discrete & Continuous Dynamical Systems - B, 2013, 18 (6) : 1521-1531. doi: 10.3934/dcdsb.2013.18.1521

[3]

Pham Huu Anh Ngoc. New criteria for exponential stability in mean square of stochastic functional differential equations with infinite delay. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021040

[4]

Zhen Li, Jicheng Liu. Synchronization for stochastic differential equations with nonlinear multiplicative noise in the mean square sense. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5709-5736. doi: 10.3934/dcdsb.2019103

[5]

K Najarian. On stochastic stability of dynamic neural models in presence of noise. Conference Publications, 2003, 2003 (Special) : 656-663. doi: 10.3934/proc.2003.2003.656

[6]

Boris P. Belinskiy, Peter Caithamer. Stochastic stability of some mechanical systems with a multiplicative white noise. Conference Publications, 2003, 2003 (Special) : 91-99. doi: 10.3934/proc.2003.2003.91

[7]

Carlos Arnoldo Morales, M. J. Pacifico. Lyapunov stability of $\omega$-limit sets. Discrete & Continuous Dynamical Systems, 2002, 8 (3) : 671-674. doi: 10.3934/dcds.2002.8.671

[8]

Luis Barreira, Claudia Valls. Stability of nonautonomous equations and Lyapunov functions. Discrete & Continuous Dynamical Systems, 2013, 33 (7) : 2631-2650. doi: 10.3934/dcds.2013.33.2631

[9]

Qi Wang, Lifang Huang, Kunwen Wen, Jianshe Yu. The mean and noise of stochastic gene transcription with cell division. Mathematical Biosciences & Engineering, 2018, 15 (5) : 1255-1270. doi: 10.3934/mbe.2018058

[10]

Guoshan Zhang, Peizhao Yu. Lyapunov method for stability of descriptor second-order and high-order systems. Journal of Industrial & Management Optimization, 2018, 14 (2) : 673-686. doi: 10.3934/jimo.2017068

[11]

Bixiang Wang. Mean-square random invariant manifolds for stochastic differential equations. Discrete & Continuous Dynamical Systems, 2021, 41 (3) : 1449-1468. doi: 10.3934/dcds.2020324

[12]

Hailong Zhu, Jifeng Chu, Weinian Zhang. Mean-square almost automorphic solutions for stochastic differential equations with hyperbolicity. Discrete & Continuous Dynamical Systems, 2018, 38 (4) : 1935-1953. doi: 10.3934/dcds.2018078

[13]

Leonid Shaikhet. Stability of delay differential equations with fading stochastic perturbations of the type of white noise and poisson's jumps. Discrete & Continuous Dynamical Systems - B, 2020, 25 (9) : 3651-3657. doi: 10.3934/dcdsb.2020077

[14]

Tian Zhang, Chuanhou Gao. Stability with general decay rate of hybrid neutral stochastic pantograph differential equations driven by Lévy noise. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021204

[15]

Cuilian You, Yangyang Hao. Stability in mean for fuzzy differential equation. Journal of Industrial & Management Optimization, 2019, 15 (3) : 1375-1385. doi: 10.3934/jimo.2018099

[16]

Ziheng Chen, Siqing Gan, Xiaojie Wang. Mean-square approximations of Lévy noise driven SDEs with super-linearly growing diffusion and jump coefficients. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 4513-4545. doi: 10.3934/dcdsb.2019154

[17]

Jifeng Chu, Meirong Zhang. Rotation numbers and Lyapunov stability of elliptic periodic solutions. Discrete & Continuous Dynamical Systems, 2008, 21 (4) : 1071-1094. doi: 10.3934/dcds.2008.21.1071

[18]

Sigurdur Freyr Hafstein. A constructive converse Lyapunov theorem on exponential stability. Discrete & Continuous Dynamical Systems, 2004, 10 (3) : 657-678. doi: 10.3934/dcds.2004.10.657

[19]

Feng Wang, José Ángel Cid, Mirosława Zima. Lyapunov stability for regular equations and applications to the Liebau phenomenon. Discrete & Continuous Dynamical Systems, 2018, 38 (9) : 4657-4674. doi: 10.3934/dcds.2018204

[20]

Jifeng Chu, Jinzhi Lei, Meirong Zhang. Lyapunov stability for conservative systems with lower degrees of freedom. Discrete & Continuous Dynamical Systems - B, 2011, 16 (2) : 423-443. doi: 10.3934/dcdsb.2011.16.423

2020 Impact Factor: 1.284

Metrics

  • PDF downloads (98)
  • HTML views (269)
  • Cited by (0)

Other articles
by authors

[Back to Top]